I’m very slowly titrating up on topirimate for my vestibular migranes it is helping but each increase brings a week of hell!! I am now at 45mg for the first week it was not too bad then side effects ramped up and had an awful week it’s starting to settle down again but still struggling with the dizziness and tiredness has anyone else had similar and how much longer before I’m back to my normal dizzy?!
Hi. Sorry to hear you are suffering. Most plp on this forum have or have had trouble with drug side effects. I guess the plp who don’t have any problems never get on here in the first place. Topiramate has excellent reviews for treating MAV for those that can tolerate it. It’s the first choice preventative of many migraine specialist doctors/neurologists. From what I’ve read your reaction to it is typical butI won’t comment further never having tried it myself. You will find lots of comment in threads relating to it on this forum if you use the Search facility provided. Alot you will find is negative but do bear in mind people who experience no problems are far less likely to be joining a forum and commenting. In case you haven’t already noticed you’ll find alotof relevant info under the Welcome and Wiki section including links to other sites. There are of course other drugs you can try if you don’t get on well with Topiramate. With MAV finding a suitable drug is very much trial and error and alot of people try several before finding the one that suits them.
Thanks very much for replying. I agree, from what I’ve researched most people have this reaction to topiramate it’s just trying to stick it out. I’ve been pretty much house bound for the last year because of mav but only got diagnosed in July which is when I started topirimate. I’m going very slow with titration as I know it’s a tough drug in terms of side effects and I want to give it a good go. I’m already on a high dose of citalopram so I can’t take amitriptyline or nortriptyline which I know is another common drug used. I also can’t take propranolol due to having asthma so I’m already quite limited. I have a stressful home life which is not helping either. I have a 3 year old daughter who has cystic fibrosis which is hard going without me being so unwell also!! I guess I just need to keep sitting it out and see what happens
Most plp are limited in choice by other conditions. Me too. There are other anticonvulsants you could try but I suspect they are all much the same to take. You seem to have a super attitude to it, ‘just sit it out’ , so it may well turn out great and you can wait for it to take time to work.
I can’t comment on topamax but have read lots on here and had similar with nort . Usually my symptoms after Increase would settle after 2/3 weeks it’s def worth it to stick it out especially if it’s helping. I am sorry to hear about your daughter it must be hard to have mav while looking after a 3 year old . I do hope it settles soon
I haven’t tried topirimate (yet). I’m on Verapamil, which has different side effects when increasing the dose (low blood pressure). Can I ask how large your increments are? If I do try topirimate, I plan to use the sprinkle capsule form so I can titrate up super slow.
I use the sprinkle aswell so I can go up extremely slow. This increment was only up by 5mg!!! But before that I was just upping a little each week with the sprinkle so I’m wondering if it is just a build up of its all in my system now and I need to get used to it. I find when I first increase I’m fine for a week and feel great then it hits me. How are you finding verapamil?
Yes think I will stick it out as before this increase I had some very good days!! It is improving a little each day but is so hard my daughter is not well with her cf so we’re up through the night aswell which doesn’t help and she’s on alot of treatments just now to try and eradicate a nasty bug in her lungs so the stress is not helping. It’s a funny kind of dizziness so similar to mav but a tiny bit different if that makes sense!!!
I’m up to 360mg of Verapamil. It helps a lot at the higher dose - keeping headaches at bay for the most part. My rocking dizziness is mostly gone. Both headaches and dizziness can come back with food triggers and caffeine. And I still feel a bit weird walking, but hey this is progress. Trying to decide whether to try one more med to help or just keep going on Verapamil.